Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 382, NWS Jackson, MS

August 25, 2016Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 25, 2016, 8:50 PM CDT for Yazoo County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2016, 8:50 PM CDT (01:50 UTC)
Expired
Aug 25, 2016, 9:15 PM CDT
In force
25 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 75 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1861 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1861 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WUUS54 KJAN 260150
SVRJAN
MSC163-260230-
/O.NEW.KJAN.SV.W.0382.160826T0150Z-160826T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
850 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 930 PM CDT

* AT 849 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PHOENIX...OR
  17 MILES NORTH OF CLINTON...MOVING NORTHWEST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  PHOENIX AROUND 900 PM CDT. 
  TINSLEY AROUND 905 PM CDT. 
  HOLLY BLUFF AROUND 930 PM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SATARTIA
AND BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S
LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3292 9066 3292 9062 3265 9028 3258 9040
      3259 9044 3250 9052 3251 9055 3255 9059
      3255 9064 3259 9066 3262 9072 3263 9069
      3269 9071 3266 9068 3269 9066 3273 9074
      3276 9069 3279 9072 3281 9069 3284 9076
TIME...MOT...LOC 0149Z 130DEG 26KT 3257 9045 

HAIL...<.75IN
WIND...60MPH
 
$$

19
1 follow-up statement
784 
WWUS54 KJAN 260215
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CDT THU AUG 25 2016

MSC163-260225-
/O.CAN.KJAN.SV.W.0382.000000T0000Z-160826T0230Z/
YAZOO MS-
915 PM CDT THU AUG 25 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN YAZOO COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER...GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3292 9066 3292 9062 3265 9028 3258 9040
      3259 9044 3250 9052 3251 9055 3255 9059
      3255 9064 3259 9066 3262 9072 3263 9069
      3269 9071 3266 9068 3269 9066 3273 9074
      3276 9069 3279 9072 3281 9069 3284 9076
TIME...MOT...LOC 0213Z 130DEG 26KT 3269 9062 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:58 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Aug 25, 3:58 PM CDT, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
358 PM CDT THU AUG 25 2016

.SHORT TERM...Today through Saturday...Analysis of water vapor
imagery indicates that the mid-level ridge of high pressure remains
centered over Tennessee and the Mid South this afternoon. A burst of
afternoon convection associated with tropical moisture wrapping
around the ridge extends from the central Gulf of Mexico through
south Louisiana and into western Tennessee. The greatest chance for
thunderstorms in the ArkLaMiss this afternoon and evening will be
closest to this plume of moisture - northeast Louisiana, southeast
Arkansas, and southern Mississippi. Otherwise isolated to widely
scattered showers and a few thunderstorms will be possible, with
coverage diminishing overnight. Afternoon heat index values have
crept up to near 105 in several locations especially around the Delta
region, and a similarly hot and humid airmass tomorrow could see an
expanded area of heat stress risk. See the latest graphical and text
Hazardous Weather Outlook products for areas covered by a Limited
heat risk today and tomorrow. Patchy fog will likely develop across
portions of the area tonight. The ridge of high pressure should
continue drifting north and east through the end of the week and will
be centered over the Carolinas by Saturday afternoon. This will
lessen heat stress impacts slightly for Saturday. Rain chances lower
however, as a forecasted weak disturbance along the TX/LA coastline
should keep deeper atmospheric moisture confined towards the Gulf
Coast./NF/

.LONG TERM...Sunday through Thursday...There still remains
considerable uncertainty regarding later periods of this forecast, as
forecast models struggle to resolve details of the eastern CONUS
ridge and its interaction with several tropical features through
early next week. The recent trend in model guidance is to limit any
potential impacts to the ArkLaMiss from any tropical systems, however
poor consistency among model runs means lower confidence in the
extended forecast at this time. Generally used a consensus of model
guidance for early to mid-week forecast elements, though also gave
some consideration to typical summertime climatology. For details
regarding any tropical development over the next few days, follow
the latest updates and discussions from the National Hurricane
Center. There is some indication that the ridge will try to build
back towards our region late next week so have kept temps a few
degrees above normal./NF/

&&

VFR conditions will prevail for the majority of the period. Until
26/02Z, vicinity TSRA will be possible at KGLH, KGWO, KHKS, and
KJAN. TAF sites impacted by convection can expect a brief lowering of
ceilings and visibilities to IFR/MVFR. Areas of fog developing prior
to dawn at KGWO and KGLH may lower visibilities to MVFR, but the fog
should burn off by 14Z. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       75  93  74  94 /  19  27  10  10
Meridian      75  94  74  95 /  16  17  10  10
Vicksburg     74  94  74  93 /  24  47  15  10
Hattiesburg   74  93  74  93 /  20  14  10  15
Natchez       73  90  73  91 /  27  40  16  19
Greenville    75  94  75  93 /  18  52  10  14
Greenwood     75  93  75  94 /  16  38  10  14

&&

.JAN Watches/Warnings/Advisories...
MS...None.
LA...None.
AR...None.
&&

06/06/26
Hazardous weather outlook, Aug 25, 2:50 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT THU AUG 25 2016

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>058-262000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-
CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-
SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-
250 PM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST
CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST
MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND
WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

EXCESSIVE HEAT
THREAT...LIMITED
TIMING...FRIDAY

AFTERNOON TEMPERATURES FRIDAY IN THE LOW TO MID 90S COMBINED WITH
HIGH HUMIDITY WILL RESULT IN HEAT INDICES AROUND 105.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

LAZ024-026-MSZ059>066-072>074-262000-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
250 PM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...
AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY.

21

&&

...HAZARD LEGEND...

*EXCESSIVE HEAT*
EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR
 MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107
 DEGREES.
SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES
 AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES.
ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR
 TEMPERATURES GREATER THAN 103 DEGREES.
LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR
 TEMPERATURES 100 TO 103 DEGREES.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Aug 25, 7:31 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
731 PM CDT THU AUG 25 2016

MSZ049-260100-
RANKIN MS-
731 PM CDT THU AUG 25 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RANKIN COUNTY UNTIL 800
PM CDT...

AT 730 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER BRANDON...MOVING NORTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  PEARL AROUND 750 PM CDT.
  FLOWOOD AROUND 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3227 9019 3229 9018 3229 9015 3231 9016
      3231 9015 3232 9015 3234 9011 3236 9011
      3236 9010 3238 9010 3240 9007 3242 9007
      3230 8994 3224 8998
TIME...MOT...LOC 0030Z 121DEG 8KT 3230 9002

19
Special weather statement, Aug 25, 7:33 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT THU AUG 25 2016

MSZ047-048-260100-
WARREN MS-HINDS MS-
733 PM CDT THU AUG 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN AND
NORTHWESTERN HINDS COUNTIES UNTIL 800 PM CDT...

AT 733 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR YOUNGTON...OR 13 MILES EAST OF REDWOOD...MOVING WEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  OAK RIDGE AROUND 755 PM CDT.
  REDWOOD AROUND 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3257 9086 3258 9076 3257 9073 3262 9072
      3262 9069 3259 9069 3259 9066 3255 9065
      3255 9059 3253 9058 3253 9056 3251 9055
      3250 9052 3252 9052 3252 9050 3256 9045
      3241 9051 3244 9087
TIME...MOT...LOC 0033Z 108DEG 16KT 3250 9058

19
Special weather statement, Aug 25, 7:44 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT THU AUG 25 2016

LAZ007>009-015-016-MSZ040-260130-
RICHLAND LA-EAST CARROLL LA-MOREHOUSE LA-MADISON LA-WEST CARROLL LA-
ISSAQUENA MS-
744 PM CDT THU AUG 25 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CARROLL...NORTHEASTERN
RICHLAND...NORTH CENTRAL MADISON...MOREHOUSE...SOUTHERN EAST CARROLL
PARISHES IN NORTHEASTERN LOUISIANA AND WEST CENTRAL ISSAQUENA
COUNTIES UNTIL 830 PM CDT...

AT 743 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM GOODWILL TO NEAR ALSATIA. MOVEMENT WAS
NORTHWEST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  DARNELL AND JONES AROUND 800 PM CDT.
  GOODWILL AND BEEKMAN AROUND 815 PM CDT.
  GALION AROUND 830 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE EPPS...FOREST...
BONITA...PIONEER AND MER ROUGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3301 9207 3301 9154 3260 9103 3256 9108
      3254 9108 3254 9110 3249 9112 3243 9117
      3265 9175 3290 9208 3297 9208
TIME...MOT...LOC 0043Z 123DEG 38KT 3279 9154 3260 9124

19
Special weather statement, Aug 25, 7:51 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
751 PM CDT THU AUG 25 2016

MSZ043-048-260130-
MADISON MS-HINDS MS-
751 PM CDT THU AUG 25 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND
NORTHEASTERN HINDS COUNTIES UNTIL 830 PM CDT...

AT 751 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLOWOOD...MOVING NORTHWEST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MADISON AND RIDGELAND AROUND 800 PM CDT.
  ANNANDALE AROUND 820 PM CDT.
  POCAHONTAS AROUND 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3240 9044 3260 9024 3241 9007 3239 9007
      3239 9008 3238 9010 3236 9010 3236 9011
      3234 9011 3232 9015 3230 9016 3229 9015
      3229 9018 3226 9019
TIME...MOT...LOC 0051Z 128DEG 20KT 3236 9012

19
Special weather statement, Aug 25, 8:00 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT THU AUG 25 2016

MSZ043-049-260130-
MADISON MS-RANKIN MS-
800 PM CDT THU AUG 25 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL RANKIN AND
SOUTHEASTERN MADISON COUNTIES UNTIL 830 PM CDT...

AT 800 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GOSHEN SPRINGS...OR 7 MILES SOUTHEAST OF CANTON...MOVING
NORTHWEST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  GLUCKSTADT AROUND 820 PM CDT.
  CANTON AROUND 825 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3254 8982 3243 8987 3251 9016 3267 9007
TIME...MOT...LOC 0100Z 114DEG 19KT 3252 8994

19
Special weather statement, Aug 25, 8:12 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
812 PM CDT THU AUG 25 2016

MSZ043-048-260200-
MADISON MS-HINDS MS-
812 PM CDT THU AUG 25 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON AND CENTRAL
HINDS COUNTIES UNTIL 900 PM CDT...

AT 809 PM CDT...METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR MADISON TO NEAR JACKSON TO CLINTON.
MOVEMENT WAS NORTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  CLINTON AROUND 815 PM CDT.
  BOLTON AND POCAHONTAS AROUND 830 PM CDT.
  FLORA AROUND 840 PM CDT.
  BROWNSVILLE AROUND 845 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3244 9059 3248 9061 3251 9055 3250 9052
      3252 9052 3252 9050 3258 9042 3258 9040
      3261 9035 3261 9034 3265 9030 3247 9002
      3244 9007 3235 9016 3223 9031 3236 9063
      3237 9064
TIME...MOT...LOC 0109Z 118DEG 18KT 3246 9016 3239 9024 3234 9032

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 7:31 PM CDTSpecial Weather StatementJANRankin29 min
Aug 25, 7:33 PM CDTSpecial Weather StatementJANWarren27 min
Aug 25, 7:51 PM CDTSpecial Weather StatementJANHinds39 min
Aug 25, 8:00 PM CDTSpecial Weather StatementJANMadison30 min
Aug 25, 8:12 PM CDTSpecial Weather StatementJANHinds48 min
Aug 25, 8:12 PM CDTSevere Thunderstorm WarningJANHinds, Madison48 min
Aug 25, 9:14 PM CDTSpecial Weather StatementJANWarren31 min
Aug 26, 12:06 PM CDTSpecial Weather StatementJANGrenada24 min
Aug 26, 12:15 PM CDTSpecial Weather StatementJANClay30 min
Aug 26, 12:40 PM CDTSpecial Weather StatementJANCopiah35 min
Aug 26, 1:19 PM CDTSpecial Weather StatementJANLowndes26 min
Aug 26, 1:50 PM CDTSpecial Weather StatementJANRankin25 min
Aug 26, 1:57 PM CDTSpecial Weather StatementJANWarren33 min
Aug 26, 3:01 PM CDTSpecial Weather StatementJANSharkey44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.